Alert archive / Montana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 19, 2010, 8:34 PM MDT for Sanders County, Montana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 8:34 PM MDT (02:34 UTC)
- Expired
- Jun 19, 2010, 9:01 PM MDT
- In force
- 27 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
County Sanders County, MT
The radar
The Missoula radar (KMSX), 111 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM MDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 235 PM MDT SAT JUN 19 2010 ...THUNDERSTORMS AND AREAS OF MODERATE TO HEAVY RAINFALL EXPECTED SUNDAY INTO MONDAY... ...INCREASING RUNOFF LATE SUNDAY INTO MONDAY WITH FLOOD AND DEBRIS FLOW POTENTIAL IN SMALL STREAMS...STEEP TERRAIN AND LOW LYING AREAS... .DISCUSSION...UNSTABLE AIR AHEAD OF THE APPROACHING WEATHER SYSTEM HAS CAUSED THUNDERSTORMS TO DEVELOP OVER CENTRAL IDAHO AND SOUTHWEST MONTANA. THIS TYPE OF CONVECTIVE ACTIVITY IS EXPECTED TO CONTINUE THROUGH LATER THIS EVENING BEFORE THE ATMOSPHERE STABILIZES SHORTLY AFTER SUNSET. THERE HAVE BEEN REPORTS OF SMALL HAIL FROM ACROSS CENTRAL IDAHO AND AROUND THE BUTTE AND DEER LODGE AREA OF SOUTHWEST MONTANA. BRIEF AND HEAVY RAIN CAN ALSO BE EXPECTED FROM THUNDERSTORMS AS WELL THROUGH THIS EVENING. FOR SUNDAY...A SIMILAR SET-UP WILL ONCE AGAIN BE PRESENT AS A RATHER VIGOROUS LOW PRESSURE SYSTEM MOVES ACROSS THE INTERMOUNTAIN REGION. AS THE UPPER TROUGH MOVES EAST...THUNDERSTORMS SHOULD BEGIN TO BUILD BY EARLY AFTERNOON. WITH ABUNDANT ATMOSPHERIC MOISTURE PRESENT...COMBINED WITH PLENTY OF DIRECTIONAL SHEAR IN THE UPPER LEVELS AND AMPLE AFTERNOON INSTABILITY... CONDITIONS ARE PRIME FOR SOME OF THESE STORMS TO PRODUCE HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS. THE THREAT FOR LARGER HAIL EXISTS FOR PORTIONS OF SOUTHWEST MONTANA AND LEMHI COUNTY IN IDAHO DURING THE AFTERNOON. ELSEWHERE...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. AS THE UPPER TROUGH/LOW PRESSURE CENTER CONTINUES TO PUSH EASTWARD SUNDAY EVENING...MOISTURE WILL WRAP AROUND THE SYSTEM AND KEEP RAIN FOCUSED OVER NORTHWEST MONTANA FOR MUCH OF SUNDAY NIGHT THROUGH MONDAY. HYDROLOGIC CONCERNS WILL ONCE AGAIN EMERGE AS QUITE A BIT OF PRECIPITATION IS EXPECTED. PLEASE SEE THE FLOOD POTENTIAL OUTLOOK ON OUR HOMEPAGE FOR FURTHER DETAILS. WEATHER.GOV/MISSOULA MONDAY THROUGH SATURDAY...ANOTHER UNSEASONABLY COOL PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN TO THE NORTHERN ROCKIES THROUGH MONDAY. SIMILAR TO RECENT STORMS...A MOIST ATMOSPHERE AND HEAVY RAIN IS ANTICIPATED. DUE TO ALREADY INCREASED FLOWS OF AREA STREAMS AND RIVERS...A HEIGHTENED THREAT OF MINOR FLOODING WILL EXIST THROUGH TUESDAY. TUESDAY AND WEDNESDAY...NORTH CENTRAL IDAHO AND WESTERN MONTANA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE. TEMPERATURES WILL RAPIDLY WARM TO SEASONAL AVERAGES DURING THIS TIME. HOWEVER...MODEL GUIDANCE HAS RECENTLY SUGGESTED THAT ANOTHER PACIFIC STORM SYSTEM WILL DEVELOP OVER THE NORTHERN ROCKIES WEDNESDAY AFTERNOON. AN UNSTABLE ATMOSPHERE WILL LIKELY EXIST AHEAD OF THE ASSOCIATED SURFACE COLD FRONT...WITH SHOWER AND THUNDERSTORM ACTIVITY ANTICIPATED. BY SATURDAY...THE STORM SYSTEM IS EXPECTED TO MOVE EAST OF THE ROCKIES...WITH HIGH PRESSURE WARMING TEMPERATURES TO NEAR SEASONAL AVERAGES ONCE AGAIN. && .AVIATION...LATEST RADAR ECHOES SHOW INCREASING SCATTERED THUNDERSTORM AND RAIN SHOWER DEVELOPMENT ACROSS NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA...SOUTH OF THE INTERSTATE 90 CORRIDOR. STORMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH THUNDER AND SHOWERS POSSIBLE NEAR KBTM AND KSMN THROUGH ROUGHLY 20/0300Z. CONVECTIVE CU DEVELOPMENT IS POSSIBLE FOR AIRFIELDS AS FAR NORTH AS KMSO...BUT THE GREATEST INSTABILITY SUPPORTING STORMS EXISTS ACROSS THE SOUTH. GUSTY OUTFLOW WINDS...LIGHTNING...SMALL HAIL AND PERIODS OF HEAVY SHOWERS WILL BE POSSIBLE WITH STORMS DURING THE EVENING. LINGERING SHOWERS WILL REMAIN OVERNIGHT BEFORE DIMINISHING EARLY SUNDAY MORNING. THUNDERSTORM THREAT RETURNS ON SUNDAY WITH GUSTY WINDS...LARGE HAIL...AND HEAVY DOWNPOURS POSSIBLE. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ALLEGRETTO LONG TERM....ZUMPFE AVIATION...NOLTE
Hazardous weather outlook, Jun 19, 9:14 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 914 AM MDT SAT JUN 19 2010 IDZ009-010-MTZ006-007-201200- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 914 AM MDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WITH HEAVY RAIN AND LARGE HAIL ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 19, 2:48 PM MDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
248 PM MDT SAT JUN 19 2010
IDZ010-192130-
EASTERN LEMHI COUNTY-
248 PM MDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 330 PM
MDT...
AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF SALMON...MOVING NORTH AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4498 11385 4543 11388 4543 11376 4539 11373
4532 11373 4529 11368 4522 11364 4517 11358
4514 11357 4497 11360
TIME...MOT...LOC 2047Z 182DEG 19KT 4507 11372
ZUMPFESpecial weather statement, Jun 19, 5:43 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 543 PM MDT SAT JUN 19 2010 MTZ006-007-200030- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 543 PM MDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANITE COUNTY UNTIL 630 PM MDT... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES WEST OF PHILIPSBURG...OR 26 MILES EAST OF HAMILTON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL GRANITE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4659 11352 4643 11325 4623 11362 4633 11377 TIME...MOT...LOC 2342Z 219DEG 9KT 4633 11362
Special weather statement, Jun 19, 8:06 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 806 PM MDT SAT JUN 19 2010 IDZ005-007-200245- NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- 706 PM PDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEARWATER COUNTY UNTIL 745 PM PDT... AT 705 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIERCE...OR 17 MILES NORTHEAST OF KAMIAH... MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PIERCE...JAYPE AND CARDIFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4662 11586 4651 11560 4627 11583 4637 11605 TIME...MOT...LOC 0205Z 211DEG 13KT 4643 11583
Special weather statement, Jun 19, 8:08 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 808 PM MDT SAT JUN 19 2010 IDZ005-200315- NORTHERN CLEARWATER MOUNTAINS- 708 PM PDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLEARWATER COUNTY UNTIL 815 PM PDT... AT 700 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF HEADQUARTERS...OR 34 MILES NORTHEAST OF KAMIAH...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CLEARWATER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4673 11576 4673 11546 4652 11549 4651 11557 TIME...MOT...LOC 0208Z 182DEG 6KT 4661 11554
Special weather statement, Jun 19, 8:12 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 812 PM MDT SAT JUN 19 2010 MTZ001-004-200315- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 812 PM MDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDERS AND NORTHERN MINERAL COUNTIES UNTIL 915 PM MDT... AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF DE BORGIA...OR 9 MILES SOUTHEAST OF THOMPSON FALLS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EDDY...SNIDER AND WEEKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4768 11515 4748 11493 4735 11527 4750 11543 TIME...MOT...LOC 0212Z 216DEG 20KT 4750 11522
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:12 PM MDT | Special Weather Statement | MSO | Sanders | 63 min |
| Jun 20, 1:20 AM MDT | Flood Watch | MSO | Flathead, Lake, Lincoln, Mineral, Missoula, Powell and 1 more | 37 hr |
| Jun 20, 1:01 PM MDT | Special Weather Statement | MSO | Deer Lodge | 44 min |
| Jun 20, 1:40 PM MDT | Flash Flood Watch | MSO | Deer Lodge, Granite, Silver Bow | 5 hr |
| Jun 20, 2:08 PM MDT | Special Weather Statement | MSO | Silver Bow | 52 min |
| Jun 20, 2:31 PM MDT | Flash Flood Warning | MSO | Silver Bow | 60 min |
| Jun 20, 2:42 PM MDT | Areal Flood Advisory | MSO | Granite | 3 hr |
| Jun 20, 2:52 PM MDT | Severe Thunderstorm Warning | MSO | Powell | 38 min |
| Jun 20, 3:15 PM MDT | Areal Flood Advisory | MSO | Granite, Missoula | 69 min |
| Jun 20, 3:43 PM MDT | Special Weather Statement | MSO | Missoula | 47 min |
| Jun 20, 3:53 PM MDT | Special Weather Statement | MSO | Powell | 37 min |
| Jun 20, 5:32 PM MDT | Special Weather Statement | MSO | Flathead | 43 min |
| Jun 19, 8:06 PM MDT | Special Weather Statement | MSO | Clearwater | 39 min |
| Jun 19, 8:08 PM MDT | Special Weather Statement | MSO | Clearwater | 67 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.